INR too high now!

As u know I've had a lot of trouble left getting my INR high enough. Well last night I went for a check only to find that it had shot up from 3.5 to 4.8 in 7 days.

The only change is that my steroid (Prednisolone) dose has changed from 10mg daily to 10mg one day and 7.5mg the next. Lowering steroid doses should make the blood thicker hence INR lower.

My tester was totally perplexed as to why I have gone the opposite way?

Anyone shed any light?

I wish I could stabilise my INR to give me a chance of feeling better.

Has anyone found lowering their dose of steroids has affected their INR and if so how?

3 Replies

oldestnewest
  • Have you been to Canteberry Hospital as promised?

    How is your headache when on the high level of INR? I can tell you that my INR can change that much in 1 day. I wonder how often you test your INR at the hospital?

    Later on when everything has stabilized for you perhaps you could choose to selftest or take Fragmin-shots instead Warfarin.

    It could be difficult to not have the same dose of Predisolon every day as to the Warfarin perhaps. I do not know though. CONSTANCY is a rule with Warfarin as you know.

    Kerstin

  • Many thanks Kristin, firstly the emergency appointment has not come through yet, even though I have been phoning regularly to request one. I'm not holding out much hope when I do actually see her as on previous visits she said she doesn't know why my INR is set so high (2.5-3.5) and now we want it raised!

    My headaches are better with the higher INR but frustrating as it is I have now caught my husbands cough/cold. Being immuno suppressed it's made me quite ill🤢 Due to having long QT (electrical heart condition) there's no flu meds I can have.

    I would love to self test (I was a microbiologist before being ill and leaving full time work; so it should be easy enough) that's my aim.

    My INR is tested every Tuesday.

    The reason I can't have the same dose of prednisone every day is because I want to reduce my dose. I have mild stomach inflammation so need to take the enteric coated steroids to protect it. The EC tablets come in 5mg & 2.5mg the 1mg are not EC

    There's always something to cause an issue!

  • Hi there, don't give up, these things do happen, please do keep a close eye on it, and be in contact with your main consultant and GP. Have you though of self testing in between visits to the hospital. MaryF

You may also like...